MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature atrial contraction cardiac ablation procedure with a optrell mapping catheter with trueref technology and it could not advance through the sheath.The physician described the head of the optrell as "mangled" after removing it from the sheath.There were no exposed wires or sharp portions noted.The physician was unable to determine if the optrell was damaged prior to entering the sheath.The optrell catheter was replaced and the issue was resolved.The procedure continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 15-may-2024, the product investigation was completed as the device was not returned for analysis.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 31107132m and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Note: d4 primary udi number has been updated to (b)(4).On 28-jul-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a premature atrial contraction cardiac ablation procedure with a optrell mapping catheter with trueref technology and it could not advance through the sheath.The physician described the head of the optrell as "mangled" after removing it from the sheath.There were no exposed wires or sharp portions noted.The physician was unable to determine if the optrell was damaged prior to entering the sheath.The optrell catheter was replaced and the issue was resolved.The procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and functional test of the returned device were performed.Visual inspection revealed bent splines at the tip of the device, no lifted electrodes or wires exposed were found.A dimensional test was performed, and outer diameters of the device were found within specifications.A manufacturing record evaluation was performed for the finished device number lot 31107132m and no internal action related to the complaint was found during the review.The resistance issue and broken tip reported by the customer could be related to the bent splines observed during the analysis; therefore, the complaint was confirmed.The potential cause of this issue could be related to the handling of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following information: do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19251414
Report Number2029046-2024-01480
Device Sequence Number6397117
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public(01)10846835023015(17)240718(10)31107132M
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Catalogue NumberD140901
Device Lot Number31107132M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/15/2024
07/28/2025
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/11/2024
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN GENERATOR.
Patient SexUnknown